chris asked in Science & MathematicsMedicine · 1 decade ago

Is it relatively safe to take 4 advil?

do you guys think that it would be okay if i take 4 advil about once a month?

i know that i should "only take the recommended dosage", but for me, taking 2 advil really does not help my pain.

5 Answers

Relevance
  • Joe
    Lv 5
    1 decade ago
    Favorite Answer

    Advil is an over the counter formulation of Ibuprofen (better known as Motrin). PRESCRIPTION ibuprofen comes in 400, 600 and 800 mg tablets.

    Advil is approved (in the US) as an OTC medication only in the 200 mg strength. The FDA only allows the manufacturer to cite 1 or 2 tablets per dose- BUT - doing some simple math, you can easily see that 800 mg (= 4 Advil tablets) is an acceptable dose. In fact, when I write a prescription for Motrin, I usually write 800mg every 8 hours. That is the MAXIMUM dose that should be taken by anyone.

    The predominant side effect of ibuprofen - and other NSAIDs is stomach/intestinal irritation and at worst - GI bleeding. NSAIDs have also been linked to heart attacks and strokes as well.

    Read all of the package information and ask your doctor if you have any questions.

    As the EMT rightly said - Advil is NOT aspirin.

    Source(s): I am a physician.
  • 1 decade ago

    Taking 4 advil at one time is acceptable, however, you will feel the greatest pain relief by taking two tablets every 4 hours. Simply increasing the amount of advil taken at 1 time will not help with pain relief. Effectiveness of advil also depends on the pain you are feeling, if its a muscle pain, the anti inflammatory properties of ibuprofen (advil) will help, will also help with headaches to a extent.

    Also, advil is ibuprofen, and not aspirin, both are NSAID though.

    Source(s): EMT
  • Anonymous
    1 decade ago

    Sure it's fine, I've taken 4 for particularly bad pain. Says right on the bottle "do not exceed 6 tablets in 24 hours" but you would still be fine doing 10 or more in a day. That recommendation is really just because REGULAR usage can harm your liver or stomach lining. But once a month... not gonna harm you at all

    Source(s): biologist
  • 1 decade ago

    yes, it's fine, it's just aspirin. I do the same thing when I have serious headaches, just don't make a habit of it.

  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    1 decade ago

    do not rely on medications because overtime it will ruin your liver and thus your ability to fight infections, because your body got used to the medication that you always take.

Still have questions? Get your answers by asking now.